Maryland, 2007Damaging Wind in Maryland, August 16, 2007
August 16, 2007 · NWS LWX · 1 event in 1 county or zone
A very warm and humid air mass over the Mid Atlantic combined with an upper level disturbance during the mid morning hours of August 16th. Scattered showers and thunderstorms developed over north central Maryland and moved east towards the Baltimore metro.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and humid air mass over the Mid Atlantic combined with an upper level disturbance during the mid morning hours of August 16th. Scattered showers and thunderstorms developed over north central Maryland and moved east towards the Baltimore metro. One of these storms became severe, downing trees in Frederick County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 16, 3:18 AM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 16, 3:18 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 AM EDT THU AUG 16 2007
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH OVER THE MID ATLANTIC LATER TODAY
THROUGH EARLY FRIDAY. THIS FRONT WILL BE ACCOMPANIED BY SHOWERS
AND THUNDERSTORMS...WITH A FEW OF THE STORMS HAVING THE POTENTIAL
TO BECOME SEVERE. THE FRONT WILL FINALLY MOVE INTO CENTRAL
VIRGINIA AND STALL LATE FRIDAY AND EARLY SATURDAY. THIS BOUNDARY
WILL MOVE NORTH AS A WARM FRONT ON MONDAY. UNSETTLED WEATHER IS
EXPECTED FOR THE FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER LEVEL RIDGE WAS LOCATED OVER THE SOUTHERN CONUS EARLY THIS
MORNING...WHILE AN UPPER LEVEL TROUGH WAS SWINGING SOUTH INTO THE
GREAT LAKES REGION. THIS WAS PROVIDING A WEST/NORTHWEST FLOW ALOFT
OVER THE MID ATLANTIC. AT THE SURFACE...A SEMI-STATIONARY FRONT WAS
JUST NORTH OF THE MASON DIXON LINE OVER SOUTHERN
PENNSYLVANIA...EXTENDING WEST THROUGH OHIO...INDIANA AND ILLINOIS.
WATER VAPOR AND INFRARED SATELLITE IMAGERY SHOWED A STRONG MESOSCALE
CONVECTIVE SYSTEM (MCS) MOVING THROUGH THE BUCKEYE STATE AT 06Z.
LAPS ANALYSIS INDICATED A POOL OF MOISTURE AND INSTABILITY IN THE
VICINITY OF THE SYSTEM...AND 925 MB RUC ANALYSIS INDICATED ABOUT 30
KT OF WIND ASSOCIATED WITH A WEST/SOUTHWEST LOW LEVEL JET. WARM
ADVECTION WAS ALSO BOLSTERING ADDITIONAL CONVECTION AHEAD OF THE
MAIN BOWING SEGMENT ASSOCIATED WITH THE MCS...LIKELY MORE OF AN
ELEVATED NATURE.
00Z GFS DID NOT INITIALIZE THE MCS WELL...THEREFORE IS SUSPECT
REGARDING CONVECTION FOR THE NEAR/SHORT TERMS. 00Z NAM (AND RECENT
RUNS OF THE RUC) DID MUCH BETTER INITIALIZING THE MESOSCALE
CONVECTIVE SYSTEM AND PARAMETERS RELATED TO THE SYSTEM...AND WAS
PREFERRED FOR THE NEAR/SHORT TERMS. 21Z SHORT RANGE ENSEMBLES
OFFERED SUPPORT TO THE 00Z NAM. LOCAL 4 KM WRF-ARW SIMULATED
REFLECTIVITIES ALSO WERE SIMILAR TO FIELDS FROM THE 00Z NAM.
GIVEN SLIGHTLY LESS SUPPORT IN TERMS OF INSTABILITY...WE EXPECT A
GRADUAL WEAKENING/DECAYING TREND IN THE MCS AS IT MOVES SOUTHEAST
THIS MORNING. HOWEVER...A SHIELD OF RAIN WITH POSSIBLE THUNDERSTORMS
WILL MOVE INTO OUR CWA LATER THIS MORNING...LIKELY BETWEEN 8 AND 9
AM IF THE AWIPS TIME OF ARRIVAL TOOL IS BELIEVED. THIS IS IN LINE
WITH THE 00Z NAM AND ALSO OUR 4 KM WRF-ARW. EVEN THOUGH SOME
WEAKENING SHOULD OCCUR...HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE
WITH THIS AREA OF ORGANIZED CONVECTION. HAVE INCREASED POPS INTO THE
LIKELY CATEGORY ACROSS OUR WEST/NORTHWEST CWA...WITH LATE MORNING
CHANCE POPS ELSEWHERE.
ITS LIKELY THAT OUTFLOW BOUNDARIES WILL EMANATE FROM THE MESOSCALE
SYSTEM LATER THIS MORNING...AND WILL SERVE AS FOCI FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT. THESE COMBINED WITH A LEE TROUGH AND
APPROACHING COLD FRONT FROM THE NORTHWEST WILL PRODUCE A SECOND
ROUND OF ORGANIZED CONVECTION THIS AFTERNOON. MOISTURE ADVECTION
WILL INCREASE DEWPOINTS...ALTHOUGH PROBABLY NOT AS HIGH AS ANY OF
THE MODEL OUTPUT STATISTICS (MOS) INDICATE. EVEN UNDERCUTTING MOS
DEWPOINTS...AND SOME DEBRIS CLOUDS FROM THE MORNING MCS...MODERATE
LEVELS OF CAPE ROOTED AT THE SURFACE ARE EXPECTED TO DEVELOP THIS
AFTERNOON. IN ADDITION...LOW/MID LEVEL WIND MAXES WILL INCREASE
SHEAR TO MODERATE LEVELS...AND THE COMBINATION OF CAPE AND SHEAR
WILL SOME SEVERE CONVECTION THIS AFTERNOON. ROUND TWO WILL FORM
ALONG THE AFOREMENTIONED FORCING MECHANISMS...AND PROPAGATE
EAST/SOUTHEAST. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT LARGE
HAIL AND EVEN AN ISOLATED TORNADO (AREA OF MODEL FORECAST HIGHER
HELICITIES AND EHI/S IS NOTED) WILL BE POSSIBLE.
AS FOR TEMPERATURES...UNDERCUT MOS GIVEN DEBRIS CLOUDS. AS MENTIONED
EARLIER...UNDERCUT DEWPOINTS GIVEN RECENT HIGH BIAS. WITH THESE
UNDERCUTTINGS...AREAS SHOULD REMAIN BELOW HEAT ADVISORY CRITERIA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
CONVECTION...SOME SEVERE...WILL CONTINUE TO AFFECT THE CWA THIS
EVENING. AS INSTABILITY DECREASES...SEVERITY WILL WANE LATER IN THE
EVENING EVEN IF SOME SHEAR LINGERS. HOWEVER...AS COLD FRONT WILL BE
MOVING THROUGH THE CWA...STILL CAN/T RULE OUT ISOLATED SHOWERS AND
THUNDERSTORMS AFTER MIDNIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
500MB TROUGH MAKING ITS WAY THROUGH THE CWFA AT THE BEGINNING OF THE
LONG TERM PORTION OF THE FORECAST. THE TROUGH WILL CONTINUE TO MOVE
OFFSHORE DURING THE DAY FRIDAY AS THE MID LEVEL RIDGE BUILDS BACK IN
FOR THE WEEKEND. THE RIDGE AXIS SETS UP OVER THE SE COAST. SEVERAL
PIECES OF SHORTWAVE ENERGY ARE PROGGED TO MOVE ACROSS THE NORTHERN
PERIPHERY OF THE HIGH CENTER THROUGH THE REMAINDER OF THE PERIOD.
AT THE SURFACE...THE COLD FRONT IS STILL MAKING ITS WAY THROUGH
LOWER SOUTHERN MARYLAND DURING THE DAY ON FRIDAY. THIS FRONT WILL
CONTINUE TO FOCUS SHOWER AND THUNDERSTORM ACTIVITY. THE BOUNDARY
WILL EVENTUALLY STALL JUST SOUTH OF THE CWFA BY EARLY SATURDAY AND
BEGIN MOVING BACK NORTH OVER THE AREA AS A WARM FRONT LATE SUNDAY/
MONDAY. THE WEATHER LOOKS UNSETTLED MONDAY THROUGH TUESDAY AS THE
GFS IS PROGGING SOME MCS ACTIVITY TO DEVELOP ALONG THE STALLED
BOUNDARY AND MOVE SE OVER THE AREA. HIGH PRESSURE BUILDS BACK IN
DURING THE MID WEEK.
RE-POPULATED THE MAX/MIN TEMPS WITH THE LATEST MOSGUIDE. IN
ADDITION...TWEAKED POPS FOR FRIDAY TO ACCOMMODATE THE SLOW MOVING
FRONTAL BOUNDARY. ALSO MADE SOME MINOR TWEAKS TO THE POPS IN THE
MON/TUE TIMEFRAME AS THE MODELS ARE HINTING AT MCS DEVELOPMENT.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
AN ACTIVE VALID TAF PERIOD IS EXPECTED...WITH AT LEAST TWO ROUNDS OF
ORGANIZED CONVECTION EXPECTED TO AFFECT AREA TERMINALS TODAY THROUGH
THIS EVENING. ROUND ONE OF ORGANIZED CONVECTION WILL COME IN THE
FORM OF A MESOSCALE CONVECTIVE SYSTEM THAT WAS LOCATED OVER OHIO AND
INDIANA AT 2 AM. MESOSCALE CONVECTIVE SYSTEM WILL LIKELY WEAKEN
DURING THE MID TO LATE MORNING AS IT CROSSES THE LWX AREA OF
RESPONSIBILITY...BUT THERE WILL REMAIN A STRATIFIED RAIN AND GUSTY
WIND POTENTIAL EVEN IN ITS DECAYED STATE. GIVEN RADAR TRENDS AND
MODEL DATA /NAMELY 00Z 12 KM NAM...00Z/03Z LOCAL 4 KM WRF-ARW AND
21Z SHORT RANGE ENSEMBLES/...FEEL CONFIDENT ENOUGH TO INCLUDE
MENTION OF THUNDER IN TAFS EVEN THOUGH IMPACTS AT ANY ONE POINT WILL
MAINLY BE BEYOND 6 HOURS. IMPACT AT ALL TERMINALS INCLUDING THE HUBS
HAS BEEN REFLECTED BY VCTS AND A CB CLOUD GROUP DURING ANTICIPATED
MESOSCALE CONVECTIVE SYSTEM ACTIVITY. EXCEPTION TO THIS WAS
KMRB...WHERE HAD ENOUGH CONFIDENCE TO INCLUDE A TEMPO GROUP FOR IFR
CONDITIONS AND A WIND SHIFT WITH WIND GUSTS TO 30 KT. TEMPO GROUPS
MAY BE INCLUDED IN 12Z TAF ISSUANCE FOR REMAINING TERMINALS FOR
ROUND ONE OF CONVECTION.
ROUND TWO OF ORGANIZED CONVECTION WILL OCCUR MID/LATE AFTERNOON AND
LAST INTO THE EVENING. ROUND TWO OF CONVECTION WILL FOCUS ON
MULTIPLE BOUNDARIES...INCLUDING OUTFLOW BOUNDARIES/GUST FRONTS FROM
THE INITIAL MESOSCALE CONVECTIVE SYSTEM...A LEE TROUGH...AND AN
APPROACHING COLD FRONT. THIS ACTIVITY WILL HAVE BOTH CAPE AND SHEAR
TO FEED OFF. HAVE ALLOW FOR A FEW HOUR BREAK BETWEEN ROUND ONE AND
ROUND TWO OF CONVECTION...THEN RE-INTRODUCED VCTS WITH A CB CLOUD
GROUP DURING THE LATE AFTERNOON AND EVENING FOR ALL TERMINALS. LATER
TONIGHT...CONVECTION SHOULD BE GONE BUT EXCEPT SOME VISIBILITY
RESTRICTIONS IN FOG OF THE MVFR/IFR VARIETY AND WILL LIKELY BEGIN TO
TREND THIS WAY IN THE 12Z TAFS.
A FEW LINGERING STORMS ARE EXPECTED IN THE VCNTY OF CHO ON FRIDAY.
OTHERWISE...NO VSBY/CIG RESTRICTIONS ARE EXPECTED FOR THE WEEKEND.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE THE RULE FOR
MONDAY AND TUESDAY...WITH BENIGN WEATHER EXPECTED THROUGH THE
REMAINDER OF THE WEEK.
&&
.MARINE...
SOUTHERLY WINDS WERE BEING OBSERVED OVER MUCH OF THE MARINE WATERS
EARLY THIS MORNING...REACHING 10 TO 15 KT OVER THE BAY AND
BAY/POTOMAC BAY JUNCTION GIVEN CHANNELING EFFECTS. SOUTHERLY FLOW
WILL CONTINUE THROUGH THIS EVENING...THEN BEGIN TO SHIFT TO THE WEST
LATER TONIGHT AS A COLD FRONT MOVES THROUGH. MODELS HINT AT THE
POTENTIAL FOR GUSTS TO REACH 20 KT OVER THE BAY AND LOWER POTOMAC
THIS AFTERNOON AND EVENING. THERE WILL BE WARM ADVECTION AND
SOMETIMES TURBULENT MIXING INS/T AS EFFICIENT TO BRING SMALL CRAFT
ADVISORY GUSTS OVER THE WATERS LIKE COLD ADVECTION CAN.
HOWEVER...THERE/S ENOUGH MODEL SUPPORT TO RAISE A SMALL CRAFT
ADVISORY THIS AFTERNOON AND EVENING. IN ADDITION...CONVECTION WILL
HAVE THE POTENTIAL TO BRING SPECIAL MARINE WARNING CALIBER GUSTY
WINDS DURING THE AFTERNOON AND EVENING. VISIBILITIES IN ANY
CONVECTION MAY ALSO BE REDUCED TO 1 TO 3 NM.
MODELS HAVE DELAYED THE NORTHERLY WIND SURGE BEHIND THE PASSING COLD
FRONT UNTIL LATE FRIDAY INTO SATURDAY. HAVE OPTED TO REMAIN JUST BLO
SCA CRITERIA FOR NOW. NO HEADLINES EXPECTED FOR THE REMAINDER OF THE
PERIOD.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT
FOR ANZ530>534-537.
&&
PELOQUIN/LISTEMAAHazardous weather outlook, Aug 16, 5:03 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
603 AM EDT THU AUG 16 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-171000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
603 AM EDT THU AUG 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED TODAY AND
TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREATS. GIVEN THE WIND FIELD IN
THE ATMOSPHERE...AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. THE MOST
LIKELY TIME FOR ORGANIZED SEVERE WEATHER WILL BE DURING THE
AFTERNOON AND EVENING.
A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE MARYLAND CHESAPEAKE
BAY AND THE LOWER TIDAL POTOMAC RIVER THIS AFTERNOON AND EVENING.
FREQUENT SOUTHERLY WIND GUSTS TO 20 KNOTS CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY MAY BE NECESSARY OVER THE MARINE WATERS OF
THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER LATE FRIDAY
INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Aug 16, 5:21 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 AM EDT THU AUG 16 2007
MDZ501-502-WVZ503-504-161115-
CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-
621 AM EDT THU AUG 16 2007
...STRONG THUNDERSTORMS TO AFFECT ALLEGANY AND MINERAL COUNTIES...
AT 621 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF MOUNT SAVAGE TO 12 MILES
WEST OF KITZMILLER...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. ALSO
EXPECT SOME HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES.
THE COMMUNITIES OF WESTERNPORT...LA VALE...PIEDMONT...CUMBERLAND...
RIDGELEY...KEYSER AND FORT ASHBY WILL BE AFFECTED BY THESE STORMS.
PELOQUIN
Special weather statement, Aug 16, 7:38 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
838 AM EDT THU AUG 16 2007
MDZ003-004-WVZ053-161330-
WASHINGTON MD-FREDERICK MD-JEFFERSON WV-
838 AM EDT THU AUG 16 2007
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK AND
JEFFERSON COUNTIES...
AT 838 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF FAIRPLAY...MOVING EAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...
FREQUENT LIGHTNING STRIKES...AND WIND GUSTS TO 40 MPH.
THE COMMUNITIES OF WOLFSVILLE...BRADDOCK HEIGHTS...THURMONT...
FREDERICK AND WALKERSVILLE WILL BE AFFECTED BY THIS STORM.
HTS
Local storm report, Aug 16, 8:04 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
904 AM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG MARTINSBURG 39.46N 77.97W
08/16/2007 BERKELEY WV NWS EMPLOYEE
STATUE TOPPLED NEAR MARTINSBURG.
&&
SALThunderstorm Wind, Frederick
- When
- August 16, 8:05 AM EST
- Where
- Frederick County, 1 mi N of Park Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.315, -77.420
Law Enforcement reported trees down on Park Mills Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, August 16 to 17, 20074 deaths · $17 million · EF1 · 21 events
- Flash Flood in Texas, August 16, 20073 deaths · $750,000 · 1 event
- Flash Flood and Hail in Kentucky, August 16, 20071 death · $120,000 · 1.25 in hail · 7 events
- Heat in Nevada, August 16, 20071 death · 1 event
- Hail and Damaging Winds in Vermont, August 16, 2007$1.3 million · 1.5 in hail · 29 events
- Hail and Damaging Winds in New York, August 16, 2007$945,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Kentucky, August 16, 20073 injured · $102,000 · 1.25 in hail · 27 events
- Hail and Damaging Winds in New York, August 16, 2007$144,000 · 1.75 in hail · 22 events
- Damaging Wind in Ohio, August 16, 2007$300,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 16 to 17, 2007$139,000 · 60 kt wind · 17 events
- Flash Flood and Hail in Kentucky, August 16, 2007$122,000 · 55 kt wind · 15 events
- Damaging Winds and Lightning Strike in Georgia, August 16, 2007$200,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51865.